MAUDE Adverse Event Report: DEPUY SPINE INC VIPER SYSTEM NITINOL GUIDEWIRE, BLUNT AND DISPOSABLE 1.45MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC VIPER SYSTEM NITINOL GUIDEWIRE, BLUNT AND DISPOSABLE 1.45MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286705320
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in australia as follows: it was reported that during a procedure on (b)(6) 2023, the surgeon was performing an l4/5 and l5/s1 instrumented fusion with interbody fusions.The surgeon inserted a non-synthes needle followed by a synthes guidewire.It was noted on imaging that a piece of the guidewire had broken off into the vertebral body.The broken material remained in-situ and all implants were successfully implanted and the procedure completed.There was no delay to surgery.This report involves one viper system nitinol guidewire, blunt and disposable 1.45mm.This is report 1 of 1 for (b)(4).

Brand Name
VIPER SYSTEM NITINOL GUIDEWIRE, BLUNT AND DISPOSABLE 1.45MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16501534
Report Number1526439-2023-00429
Device Sequence Number6297579
Product Code LXH
UDI-Device Identifier10705034507859
UDI-Public(01)10705034507859
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number286705320
Device Catalogue Number286705320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRAINLAB PAC NEEDLE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown